# SDR AWXA200500955

- Difficulty date: August 14, 2005
- Submitted: August 15, 2005
- Operation: Air carrier
- Aircraft: N157AW
- Make and model: Boeing 737-3G7
- Aircraft serial: 23779
- Aircraft time: 57,578 hours, 40,286 cycles
- System (JASC): 2530 · Buffet/Galleys
- Part: Thermister
- Part number: 416000123
- Part serial: 0604
- Condition: Failed
- Location: Coffeemaker
- Part time: 11,496 hours, 6,637 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

STRONG ELECTRICAL BURNING ODOR REPORTED BY FLIGHT ATTENDANT.  ODOR COMING FROM THE AFT GALLEY.  MAINTENANCE FOUND THE AFT NR 3 COFFEEMAKER HOT AND TO HAVE ODOR.  REPLACED NR 3 COFFEEMAKER IAW AMERICA WEST AIRLINES TASK CARD R1D25001.  OPS CHK GOOD.  TEARDOWN CONFIRMS REASON FOR REMOVAL.  FOUND THERMISTOR EXTRUDING FROM MAIN BODY OF THERMISTOR, PLASTIC PARTS ON THE LOW WATER SENSOR MELTED AND FOUND 3 MANUAL RE-SETTABLE THERMOSTATS ON TANK ASSY TRIPPED.  ROOT CAUSE OF FAILURE WAS EXTRUDING THERMISTOR GIVING A FALSE LOW TEMP. READING WHICH CAUSED PC BOARD TO COMPENSATE FOR LOWER TEMP BY KEEPING HEATERS ON LONGER THAN USUAL, CAUSING AN OVERHEAT CONDITION.  OVERHAULED THIS UNIT IAW CMM 25-30-09 REV 5.
